Alert archive / Alabama / Small Craft Advisories in 2025
Small Craft Advisory 7, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 17, 2025, 3:16 AM CST. It took effect at Jan 17, 2025, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2025, 3:16 AM CST (09:16 UTC)
- In effect from
- Jan 17, 2025, 9:00 PM CST
- Expired
- Jan 18, 2025, 9:06 AM CST
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
399 WHUS74 KMOB 170916 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 316 AM CST Fri Jan 17 2025 GMZ670-675-171800- /O.NEW.KMOB.SC.Y.0007.250118T0300Z-250118T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 316 AM CST Fri Jan 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Southwest winds around 20 kts with gusts up to 25 kts and seas 2 to 5 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
403 WHUS74 KMOB 171927 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 127 PM CST Fri Jan 17 2025 GMZ670-675-180330- /O.CON.KMOB.SC.Y.0007.250118T0300Z-250118T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 127 PM CST Fri Jan 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt and seas 2 to 5 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 9 PM this evening to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
116 WHUS74 KMOB 180250 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 850 PM CST Fri Jan 17 2025 GMZ670-675-181100- /O.CON.KMOB.SC.Y.0007.250118T0300Z-250118T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 850 PM CST Fri Jan 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...South winds around 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
269 WHUS74 KMOB 180940 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 340 AM CST Sat Jan 18 2025 GMZ670-675-181745- /O.CON.KMOB.SC.Y.0007.000000T0000Z-250118T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 340 AM CST Sat Jan 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
619 WHUS74 KMOB 181506 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 906 AM CST Sat Jan 18 2025 GMZ670-675-190030- /O.CAN.KMOB.SC.Y.0007.000000T0000Z-250118T1800Z/ /O.NEW.KMOB.SC.Y.0008.250119T0900Z-250120T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 906 AM CST Sat Jan 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO NOON CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT THIS MORNING IS CANCELLED... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 3 AM Sunday to noon CST Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The Small Craft Advisory that was in effect this morning has been cancelled due to winds dropping below advisory criteria. A new Small Craft Advisory is now in effect starting early Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>636-650-655-190030- /O.NEW.KMOB.SC.Y.0008.250119T0900Z-250120T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 906 AM CST Sat Jan 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SUNDAY TO NOON CST MONDAY... * WHAT...North winds around 20 kt with gusts up to 30 kt and seas 1 to 4 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From 3 AM Sunday to noon CST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 11:15 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 16, 11:15 PM CST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 1115 PM CST Thu Jan 16 2025 ...New AVIATION... .AVIATION... (06Z TAFS) Issued at 1115 PM CST Thu Jan 16 2025 VFR conditions expected through the forecast. Surface high pressure will shift light northerly winds to southeast 5 to 10 knots by Friday evening. /16 && .PREV DISCUSSION... /issued 615 PM CST Thu Jan 16 2025/ ..New AVIATION... AVIATION... (00Z TAFS) Issued at 615 PM CST Thu Jan 16 2025 VFR conditions will prevail through the next 24 hours. /13 PREV DISCUSSION... /issued 444 PM CST Thu Jan 16 2025/ .New NEAR TERM, SHORT TERM, LONG TERM, MARINE... NEAR AND SHORT TERMS... (Now through Saturday Night) Issued at 444 PM CST Thu Jan 16 2025 The near and short term period will start off dry tonight through early Friday evening, but chances for rain increasing late Friday night through Saturday (especially Saturday morning). Weak high pressure will be over the region through Friday, but will be breaking down Friday night through Saturday evening as weak low pressure drifts east across our area. It currently appears that the highest (rain chances will come after midnight Friday night and continue through early Saturday morning, when we will be looking at 80-90 percent PoPs moving west to east across the area. There could be some lingering PoPs through Saturday afternoon, but generally more scattered, in the 30 to 40 percent range. It appears that showers and a few embedded general thunderstorms will be the main impact, with little to no signal for and strong to severe impacts. Low-level warm advection atop a still somewhat cool and stable boundary layer will tend to favor elevated convection, and while models do indicate some strengthening flow aloft during the period that will result in some shear that would otherwise support organized storms, the combination of a boundary layer not conducive for surface-based storms, and weak instability aloft, suggests that severe threat should remain no more than minimal at best across this region. A strong cold front will then move east across the area Saturday night, ending the precipitation chances but brining in the leading edge of some very cold air. There will be a gradual moderation of temperatures through most the near/short period, with the beginning of a sharp drop in temperatures by the end of the period (Saturday night). Lows tonight mainly in the low to mid 30s over inland zones, 40s along the coast. Highs Friday primarily in the lower 60s, with a few mid 60s at the coast. Friday night will be a little warmer, with lows in the 40s well inland and 50s further toward the coast. Saturday highs will be in the upper 60s to lower 70s across the entire region, but Saturday night lows will be dropping ranging from the low to mid 30s west of I-65 and lower 40s over interior south central AL counties east of I-65 as well as over the western FL panhandle and the immediate coastal areas around the Mobile Bay region. DS/12 LONG TERM... (Sunday through Thursday) Issued at 444 PM CST Thu Jan 16 2025 An impactful period of bitterly cold temperatures and potentially hazardous (to even dangerous) winter weather remains possible next week across the local area. Unfortunately, there still remains a lot of uncertainty with the winter weather potential. Therefore, I will split the remainder of this discussion into a "what we know" section and a "what we don't know at this time" section where I will break down the potential scenarios. What we know... Longwave troughing sets up across the eastern half of the CONUS through the period. An embedded shortwave will round the base of the longwave sometime on Tuesday and will pass overhead by Tuesday evening. At the surface, a cold front will have moved through the area Saturday night. Behind it, a massive high pressure system will help to send a very cold, arctic airmass into the region. Temperatures Monday and Tuesday may only reach the mid to upper 30s for highs across the area, with a few locations along the immediate coast breaking the 40 degree mark. This is nearly 20 to 25 degrees below climatological norms for this time of year. Lows will be bitterly cold from Sunday night through Tuesday night, with temperatures ranging from the upper teens north to the mid 20s. Factoring in winds, apparent temperatures (wind chills) may be in the single digits to the lower teens across portions of the area. If this trend continues, then we may need to break out the newly created Extreme Cold Watches/Warnings across the area for apparent temperatures below 10 degrees [15 degrees] for interior [coastal] areas. It should be stressed, though, that regardless of if we hit this criteria or not, it will still be extremely cold for a long period of time for this area. Residents and visitors are urged to make preparations to protect people, plants, pets, and pipes from this cold weather. Temperatures should gradually warm by the middle to latter part of the week. One other thing we are sure of is that we are not expecting any precipitation on Sunday and Monday. What we don't know at this time... The overall extent, timing, or even existence of the possible winter weather threat for Tuesday. Guidance today is frankly all over the place. Looking at the latest runs, I can see one of three scenarios playing out and these are described individually below: Scenario 1: This scenario follows the latest operational GFS and would be the 'floor' of the hazardous potential. The GFS suggests that the very dry air in place would win out and PWATs on Tuesday would remain around or less than 0.25 inches. Although it still shows the shortwave moving overhead, the dry air would prevent any precip from forming underneath it. Unfortunately, though, looking at ensembles, a good majority do show at least some QPF on Tuesday, so therefore this solution appears to be a low-end possibility at the moment. Scenario 2: This scenario follows the latest operational ECMWF and would be the 'middle-of-the-road' in terms of hazardous conditions. In this solution, moisture does begin to advect in out ahead of the shortwave aloft. At the surface, a trough of low pressure attempts to develop over the central Gulf, but doesn't fully form until it passes the Florida peninsula and enters the western Atlantic. Additionally, the best ascent appears to move quicker in this scenario, bringing precip into the region late Tuesday morning and ending late Tuesday afternoon. Looking at temperatures, the earlier arrival of precip prevents temperatures from warming during the afternoon and therefore keeping temps below freezing all day. Profiles aloft also remain below freezing as WAA aloft cuts off quicker, and therefore, the primary precip type would be snow. Some accumulation would be expected in this scenario due to the cold surface temperatures. Scenario 3: This scenario follows the latest operational CMC and ICON and would be the 'ceiling' of the hazardous potential. In this solution, the surface trough appears to develop over the northern Gulf, potentially forming into a low prior to crossing the northern part of the Florida peninsula. This solution is also slower than scenario 2 and does not bring the heaviest precip into the area until the late afternoon and evening hours. What this does is it allows for temperatures aloft (around the 850mb-700mb) to warm to above freezing due to being in southwesterly flow aloft (and therefore WAA) longer. This warm nose would be weaker and less evident the further north you go. Surface temperatures may also rise to above freezing, although modeled soundings show that wet bulb profiles will be below freezing at the surface. Therefore, this scenario would favor a rain to snow transition across the area, with snow in the northern counties, rain offshore, and a zone of freezing rain/sleet across our southern counties. Where exactly this zone sets up is unknown at this time, but if this scenario does pan out, then accumulation of snow and ice would be expected. We will monitor these scenarios very closely over the coming days. /96 MARINE... Issued at 444 PM CST Thu Jan 16 2025 A light and somewhat variable (but probably mostly offshore) flow will continue over the marine area tonight through Friday before a slightly increased light to moderate onshore flow then develops Friday night through Saturday as an area of low pressure moves east across the region. A strong offshore flow then develops by Saturday night and then continues through the early part of next week in the wake of a strong cold front that will move south across the marine area. DS/12 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:38 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 46 hr |
Nearby
Small Craft Advisories in Alabama, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.